Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

Are my heartbeat symptoms due to my long-term use of a medication wearing off?

For the past 6 weeks my heart beats very hard when I lie down at night..(9pm on)...Even more so when I have a glass of wine or two. I have been on nadolol 80mg for the past twenty years. Just had stress echo and event monitor for two weeks that showed the usual isolated PAC/PVC's that I've had for years. My question...Is it possible my nadolol is wearing off ? I don’t get this sensation during the day...only when I lie down.

submitted by Andrew from Boston, Massachusetts on 2/24/2013

Answer:

by Texas Heart Institute cardiologist, Mohammad Saeed, MD  

Mohammad Saeed, MDIt’s probably not the nadolol which is wearing off, but PAC/PVC are usually felt more so at night time when there are not many distractions. It is also possible that the glass of wine at night may be contributing to the increased frequency of skipped beats. You can try eliminating the wine and taking nadolol at night time to see if it helps, otherwise it might be time to talk to your doctor about a new class of medications called antiarrhythmic drugs. These medications selectively work on the heart and help suppress the skipped beats and may be combined with nadolol if appropriate.     

See also on this site:   

Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated March 2013
Top  

If you need information about keeping your heart healthy, e-mail the
Heart Information Center or call 1-800-292-2221.
 (Outside the U.S., call 1-832-355-6536.)

Texas Heart Institute Heart Information Center
Through this community outreach program, staff members of the Texas Heart Institute (THI) provide educational information related to the prevention, diagnosis, and treatment of cardiovascular disease. It is not the intention of THI to provide specific medical advice, but rather to provide users with information to better understand their health and their diagnosed disorders. Specific medical advice will not be provided and THI urges you to visit a qualified physician for diagnosis and for answers to your questions.
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14